Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
unluckyobserver

Still breaking out after 10 months of Accutane... help

Recommended Posts

Hi all,

I started my Accutane journey last summer. It worked as expected: had an initial breakout for ~ 1 month then cleared up wonderfully. I did 40 mg for two months and then 60 for the rest. I was without a pimple for about 3 months, and could put anything I wanted on my skin without concern. Then, around month 5, I started getting small pimples about once a week. I didn't pay much attention to them. Month 6 brought more, but it was my final month so I didn't bring anything up to my derm. He took me off of Accutane in December. About 3 weeks later all hell broke loose. My face looked terrible; I got at least 5 new pimples a day for two weeks. He decided to put me back on accutane until I cleared up. These spots went away quickly and I was perfectly clear from February - April while taking a 60 mg dosage. Late April and early May brought a few pimples, and now, for the past week, my face has looked worse than ever. 

I'm still taking 60 mg/day with no signs of this horrible breakout ending.

I feel like I'm taking too much Accutane, but I'm worried that going off it will ruin the tiny amount of progress I have made. It is unbelievably frustrating to have been blessed with clear skin for months only to have it taken away. My derm wants me to continue taking the drug until I have 2 months without a pimple, which, at this point, seems impossible. 

If it matters, I use cetaphil cleanser at night, ceraVe cream at night, and La Roche Posay moisturizer in the morning.

Any suggestions? Is there anything else I can do? Should I take a different dosage for a month? Use different products? 

Please help. I can't take this much longer.

 

Edited by unluckyobserver
Link to comment
Share on other sites

There are many conflicting studies done on Accutane success rates and cumulative dosage. But I read somewhere that the higher the total dosage, the more likely it is to be successful (keep in mind there are studies that show total dosage doesn't matter).

How much do you weigh in kg?

I think the general guideline is 1mg/kg - so if you're 60kg, the max dose you should take is 60mg of Accutane/day

The target is to get a cumulative dosage of 120mg/kg to 150mg/kg by the end of your course. So if you're 60kg, you want to have a total of 7200-9000mg of Accutane over the course of however many months. 

I know some people who have started with a dose higher than the suggested max and just hit it hard from the start. A lot more side effects, but it seemed to work for them. 

Ask your doctor about going at it really hard this time around and also ask if he can prescribe you antibiotics or something to help the acne go down/lessen the severity of your IB?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×